Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 160, NWS North Platte, NE

June 16, 2013Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2013, 5:03 PM CDT for Custer County, Nebraska. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 5:03 PM CDT (22:03 UTC)
Expired
Jun 16, 2013, 5:30 PM CDT
In force
27 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Custer County, NE

The radar

The Grand Island radar (KUEX), 120 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:06 PM CDTHAIL 1.752 E Mason City, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS53 KLBF 162203
SVRLBF
NEC041-162230-
/O.NEW.KLBF.SV.W.0160.130616T2203Z-130616T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 530 PM CDT

* AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASON
  CITY...AND MOVING EAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN CUSTER COUNTY.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 301 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 304 AND 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4114 9931 4131 9931 4131 9920 4112 9920
TIME...MOT...LOC 2204Z 280DEG 22KT 4121 9923

HAIL...1.50IN
WIND...60MPH

$$

TAYLOR
2 follow-up statements
274 
WWUS53 KLBF 162212
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT SUN JUN 16 2013

NEC041-162230-
/O.CON.KLBF.SV.W.0160.000000T0000Z-130616T2230Z/
CUSTER NE-
512 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CUSTER COUNTY UNTIL 530 PM CDT...

AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITCHFIELD...
AND MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 301 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 304 AND 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4114 9931 4131 9931 4131 9920 4112 9920
TIME...MOT...LOC 2212Z 280DEG 22KT 4120 9917

HAIL...1.50IN
WIND...60MPH

$$

TAYLOR
461 
WWUS53 KLBF 162223
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT SUN JUN 16 2013

NEC041-162234-
/O.EXP.KLBF.SV.W.0160.000000T0000Z-130616T2230Z/
CUSTER NE-
523 PM CDT SUN JUN 16 2013


...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 530 PM CDT/430 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4114 9931 4131 9931 4131 9920 4112 9920
TIME...MOT...LOC 2224Z 280DEG 22KT 4118 9907

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:16 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 16, 3:16 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 316 PM CDT SUN JUN 16 2013

THUNDERSTORMS...INCLUDING A FEW SUPERCELLS...CONTINUE TO DEVELOP
THIS AFTERNOON ALONG A DRY LINE IN THE EASTERN PANHANDLE AND
WESTERN PORTIONS OF SOUTHWEST NEBRASKA. IN ADDITION...SUPERCELL
STORMS IN DAWES AND NORTHWEST CHERRY COUNTY DROPPING SOUTH. STORMS
FORECAST TO CONGEAL INTO A CLUSTER OF STORMS FROM NEAR HYANNIS
THROUGH TRYON...NORTH PLATTE AND STOCKVILLE. A CORRIDOR OF 70 POPS
THROUGH THIS CORRIDOR. VERY LARGE HAIL IS POSSIBLE WITH THE SYSTEM
EVOLVING INTO A LINEAR SYSTEM AS IT MOVES INTO NRN KANSAS THIS
EVENING. CHANCE POPS ACROSS THE SOUTHEAST MID EVENING TO END BY
06Z WITH NO WX/POPS AFTER 06Z EXPECTED.

ON MONDAY...SEVERE STORMS POSSIBLE ALONG THE HIGH PLAINS TO OUR
WEST OFF THE CREST OF THE UPPER RIDGE. UPSLOPE FLOW WILL BE WIDESPREAD
ACROSS THE CENTRAL PLAINS WITH BEST LIFT AND CONVERGENCE NEAR THE
FOOTHILLS. HAVE INCREASE LOW CHANCE POPS AS FAR EAST AS MULLEN
THROUGH NORTH PLATTE AND HAYES CENTER BY LATE AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 316 PM CDT SUN JUN 16 2013

STORMS SHOULD REMAIN CONFINED TO THE SOUTHWESTERN HALF OF THE
FORECAST AREA MONDAY NIGHT. AT LEAST A SLIGHT CHANCE ALL AREAS
EXCEPT THE FAR NORTHEAST TUESDAY. GENERAL THUNDERSTORMS EXPECTED
WITH DEEP LAYER SHEAR OF ONLY 20-25KTS.

FOR WEDNESDAY THROUGH SUNDAY...A CLOSED UPPER LOW WILL LIFT FROM
THE PACIFIC NORTHWEST WEDNESDAY TO NORTH OF MONTANA BY SUNDAY.
UPPER RIDGE AXIS OVER THE PLAINS WILL MOVE EAST AS FLOW BECOMES
SOUTHWEST ALOFT. THIS WILL BRING IN WARMER TEMPERATURES IN THE
UPPER 80S TO LOW 90S. MID 90S POSSIBLE IN SOUTHWEST NEBRASKA.
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS
DAILY...WITH THE BEST COVERAGE/CHANCES DURING THE
EVENING/OVERNIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1239 PM CDT SUN JUN 16 2013

THE RISK FOR HAIL AND GUSTY WINDS WITH THUNDERSTORM ACTIVITY THIS
AFTERNOON AND EVENING ARE THE PRIMARY AVIATION CONCERNS IN WESTERN
NEBRASKA FOR THE CURRENT TAF PERIOD. STORMS ARE EXPECTED TO
FURTHER DEVELOP ACROSS NORTHERN NEBRASKA AND POSSIBLY IN THE
PANHANDLE EARLY THIS AFTERNOON. THE STORMS WILL TRACK SOUTH AND
EAST AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY
NORTHWEST WINDS BEFORE MOVING OUT OF THE AREA THIS EVENING. THE
OVERNIGHT LOOKS QUIET WITH PREVAILING VFR CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...ROBERG
LONG TERM...ROBERG
AVIATION...MARTIN
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN JUN 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN JUN 16 2013 /233 PM MDT SUN JUN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL OCCUR ACROSS POTIONS OF WESTERN NEBRASKA
LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE GREATEST RISK FOR
LARGE HAIL IS WEST OF A LINE FROM VALENTINE THROUGH BROKEN BOW. DAMAGING
WIND IS POSSIBLE IN THAT AREA AS WELL. THUNDERSTORMS ARE LIKELY TO
CONGEAL INTO A LARGE CLUSTER OF STORMS IN SOUTHWEST NEBRASKA EARLY
THIS EVENING. THUNDERSTORMS ARE EXPECTED TO END OR EXIT THE AREA
BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN MONDAY IN
THE SOUTHERN NEBRASKA PANHANDLE AND EXTREME SOUTHWEST NEBRASKA.

A POSSIBILITY FOR THUNDERSTORMS REMAINS EACH AFTERNOON AND
EVENING THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

In the hours before

Local storm report, Jun 16, 4:07 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             4 S GRANT               40.79N 101.73W
06/16/2013  E1.75 INCH       PERKINS            NE   911 CALL CENTER

            HAIL WAS COVERING THE GROUND

&&

SNIVELY
Local storm report, Jun 16, 4:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             20 NW HYANNIS           42.20N 102.04W
06/16/2013  E1.75 INCH       CHERRY             NE   PUBLIC

            TIME IS ESTIMATED BY RADAR

&&

SNIVELY
Special weather statement, Jun 16, 4:30 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
430 PM CDT SUN JUN 16 2013

NEZ036-059-162215-
LINCOLN NE-MCPHERSON NE-
430 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCPHERSON AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 515 PM CDT...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SUTHERLAND...OR 23 MILES
WEST OF NORTH PLATTE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RINGGOLD...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 86 AND 100.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 213 AND 217.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 25.

TAYLOR
Local storm report, Jun 16, 4:42 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             4 S HAY SPRINGS         42.63N 102.69W
06/16/2013  E1.00 INCH       SHERIDAN           NE   PUBLIC

&&

CBUTTLER
Local storm report, Jun 16, 4:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             11 SE GRANT             40.73N 101.58W
06/16/2013  E2.00 INCH       PERKINS            NE   PUBLIC

            WINDOWS AND SCREENS WERE BROKEN FROM THE HAIL. WINDS WERE
            ESTIMATED AT 60 MPH.

&&

SNIVELY
Local storm report, Jun 16, 4:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             20 N HYANNIS            42.29N 101.76W
06/16/2013  E2.50 INCH       CHERRY             NE   PUBLIC

&&

CBUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:26 AM CDTSevere Thunderstorm WarningLBFHooker, Thomas49 min
Jun 16, 8:54 AM CDTSevere Thunderstorm WarningLBFLogan, Thomas51 min
Jun 16, 3:11 PM CDTSevere Thunderstorm WarningLBFPerkins49 min
Jun 16, 3:32 PM CDTSevere Thunderstorm WarningLBFCherry43 min
Jun 16, 3:40 PM CDTTornado WarningLBFCherry35 min
Jun 16, 3:53 PM CDTSevere Thunderstorm WarningLBFChase, Perkins37 min
Jun 16, 3:55 PM CDTSevere Thunderstorm WarningLBFCherry50 min
Jun 16, 4:13 PM CDTTornado WarningLBFCherry, Grant32 min
Jun 16, 4:24 PM CDTSevere Thunderstorm WarningLBFSheridan51 min
Jun 16, 4:25 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins50 min
Jun 16, 4:36 PM CDTSevere Thunderstorm WarningLBFCuster, Logan39 min
Jun 16, 4:41 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson49 min
Jun 16, 4:42 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker48 min
Jun 16, 4:46 PM CDTSevere Thunderstorm WarningLBFCherry, Thomas44 min
Jun 16, 5:01 PM CDTSevere Thunderstorm WarningLBFCuster44 min
Jun 16, 5:06 PM CDTSevere Thunderstorm WarningLBFGrant, Hooker39 min
Jun 16, 5:07 PM CDTSevere Thunderstorm WarningLBFSheridan53 min
Jun 16, 5:09 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln51 min
Jun 16, 5:27 PM CDTSevere Thunderstorm WarningLBFCherry, Grant48 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningLBFBlaine, Thomas47 min
Jun 16, 5:41 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson49 min
Jun 16, 5:52 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan38 min
Jun 16, 5:58 PM CDTSevere Thunderstorm WarningLBFGrant, Hooker47 min
Jun 16, 5:58 PM CDTSevere Thunderstorm WarningLBFCuster47 min
Jun 16, 6:00 PM CDTSevere Thunderstorm WarningLBFCuster45 min
Jun 16, 6:03 PM CDTTornado WarningLBFCuster27 min
Jun 16, 6:25 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson50 min
Jun 16, 6:39 PM CDTFlash Flood WarningLBFCuster6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.